Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

What are the complications of blood clot in upper leg?

User rating for this question
Very Good
Answered by

Pathologist and Microbiologist
Practicing since : 2003
Answered : 849 Questions
Question
right foot and ankle swelling getting worse over time. ultra sound detected blood clot in uppper leg
treatment started with rivaroxaban 30 mg dailly
qu if this condition ie the clot was not treated what would be a likely outcome
qu does the medication dissolve the clot or just its composition will the swelling continue?
Posted Sat, 9 Aug 2014 in Blood Disorders
 
 
Answered by Dr. Jyothi B L 1 hour later
Brief Answer:
Pulmonary thromboembolism

Detailed Answer:
Hi,
I am Dr. Jyothi BL and I will be answering your query.
The present condition is called as :"deep vein thrombosis".

If it were not treated, the thrombus (clot within blood vessel), in time would have got detached and moved through the veins into the heart and then in the lungs resulting in condition called as thromoboembolism. Wherever it blocks the vessel, lung damage will occur resulting in severe difficulty in breathing. It is difficult to treat and if massive, carries a poor prognosis.
The drug has been prescribed to prevent similar future risk.
Medication is known to dissolve the clot, and in course of time, would reduce the swelling. Limb elevation after sometime is necessary.

This drug should not be overdosed as reversal of anticoagulant effect is not there and can result in massive bleeding.
Being XXXXXXX is essential to prevent future risk of deep vein thrombosis.

Any further queries, happy to help again.

Dr. Jyothi BL
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor